Alert archive / Nevada / Wind Advisories in 2020
Wind Advisory 6, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Apr 4, 2020, 1:43 PM PDT for 4 counties in Nevada. It took effect at Apr 5, 2020, 11:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2020, 1:43 PM PDT (20:43 UTC)
- In effect from
- Apr 5, 2020, 11:00 AM PDT
- Expired
- Apr 5, 2020, 9:22 PM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
Counties Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 164 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1896 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
225 WWUS75 KLKN 042043 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 143 PM PDT Sat Apr 4 2020 NVZ035-037-040-041-050445- /O.NEW.KLKN.WI.Y.0006.200405T1800Z-200406T0500Z/ White Pine County- Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 143 PM PDT Sat Apr 4 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 10 PM PDT SUNDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...White Pine County, Southern Lander County and Southern Eureka County, Northwestern Nye County and Northeastern Nye County. * WHEN...From 11 AM to 10 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Patchy blowing dust is possible, reducing visibility. Strong crosswinds along west to east roads will cause high profile vehicles to drift slightly. Please use caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
3 follow-up statements
388 WWUS75 KLKN 050955 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 255 AM PDT Sun Apr 5 2020 NVZ035-037-040-041-060000- /O.CON.KLKN.WI.Y.0006.200405T1800Z-200406T0500Z/ White Pine County- Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 255 AM PDT Sun Apr 5 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...White Pine County, Southern Lander County and Southern Eureka County, Northwestern Nye County and Northeastern Nye County. * WHEN...From 11 AM this morning to 10 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Patchy blowing dust is possible, reducing visibility. Strong crosswinds along west to east roads will cause high profile vehicles to drift slightly. Please use caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
168 WWUS75 KLKN 052056 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 156 PM PDT Sun Apr 5 2020 NVZ035-037-040-041-060500- /O.CON.KLKN.WI.Y.0006.000000T0000Z-200406T0500Z/ White Pine County- Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 156 PM PDT Sun Apr 5 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Northwestern Nye County, Northeastern Nye County, White Pine County and Southern Lander County and Southern Eureka County. * WHEN...Until 10 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
087 WWUS75 KLKN 060422 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 922 PM PDT Sun Apr 5 2020 NVZ035-037-040-041-060530- /O.CAN.KLKN.WI.Y.0006.000000T0000Z-200406T0500Z/ White Pine County- Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 922 PM PDT Sun Apr 5 2020 ...WIND ADVISORY IS CANCELLED... South winds have subsided below advisory levels across central Nevada. However, gusty south winds will continue into the overnight hours in some locations. $$ For more information from the National Weather Service visit http://weather.gov/lkn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 4, 3:17 AM PDT, 10 hours 26 minutes earlier.
Area forecast discussion, Apr 4, 3:17 AM PDT, 10 hours 26 minutes before
Area Forecast Discussion National Weather Service Elko NV 317 AM PDT Sat Apr 4 2020 .SYNOPSIS...Increasing clouds today with showers returning to Humboldt County by this afternoon. Showers expand across much of northern NV on Sunday with a slight chance of thunderstorms Sunday afternoon. Most of central NV remains dry Sunday, however winds will become gusty. Periods of unsettled weather persist well into next week with temperatures trending warmer. && .SHORT TERM...Today through Monday. Clouds will increase over northwestern NV this morning as shortwave energy approaches the northern CA coast. Later this morning the weak northern CA system will drift eastward, and begin to spread some valley rains and mountain snowfall to portions of Humboldt County, which will gradually expand south and east into this evening. Impacts are expected to be minimal with only some light snow accumulations of up to an inch or so across higher summits. Showers diminish in most areas before midnight tonight. Reinforcing energy drops in along the northern CA coast on Sunday which will in turn bring increased southwesterly flow to NV. Winds will become gusty across much of central NV Sunday, which may approach advisory levels over portions of northern Nye County and possibly into southern portions of White Pine County. There may be a little light shower activity over northwestern Nye County on Sunday, however the best chances for precipitation will be across northern and portions of west-central NV. Models and ensembles are suggesting a boundary setting up roughly from Gabbs, northeast across Lander and portions of Eureka Counties and up through western and central Elko County where moderate precipitation is looking favorable. There may also be enough instability along and near this line for some isolated thunderstorms on Sunday. Precipitation on Sunday for valley areas will mainly be rain, with higher elevation snowfall. Sunday night into Monday however snow levels will trend lower with snow becoming more likely to valley areas into the early to mid morning hours on Monday. On Monday the low along the northern CA coast will drift slightly south-southeast hugging the CA coastline, which will result in more showers for the our CWA, including showers expanding into White Pine County. By late Monday morning and into the afternoon hours most valley areas will see rain, with snow to the mountains. Similar to Sunday, there is a chance of some thunderstorm activity along the line from roughly Gabbs in NW Nye County, northeast across Lander and Eureka Counties and across much of Elko County. Main impacts from snow on Monday are expected across higher elevation roads of central NV including the highway 50 corridor. .LONG TERM...Monday night through next Saturday. A slow-moving low pressure system will continue to track across southern California and into Arizona through midweek bringing a mix of valley rain and higher elevation snow showers to much of the state Tuesday, before the bulk of shower activity moves mainly into southern and central Nevada Wednesday and Thursday. Accumulating snow will be limited mainly to the central mountains but passes along US-50 could see some impacts especially overnight into the early morning hours of Tuesday. Shower activity will wane Wednesday and Thursday and should be confined mainly south of US-50. A low warmup and drying trend is expected later in the week as a broad northwest flow and rising 500 dm height field, although a few afternoon showers could still develop in the afternoon across eastern Nevada through Friday. Temperatures will be on the rise each day as the low departs the region. A range of 40s across central Nevada to 50s and some 60s are expected Tuesday. By Friday, most valleys will be in the 60s with a few upper 60s possible. Lows will be on the rise as well with lower 30s Tuesday night with mid 30s through the remainder of the week. && .AVIATION...Showers will move across the region during the afternoon hours impacting KEKO, KWMC, KBAM, and to a lesser extent KELY. These showers can cause drops in vis to possibly MVFR conditions. Gusty winds will also occur at all terminals with gusts generally in the 20s kt range. && .LKN WATCHES/WARNINGS/ADVISORIES...None. && 96/93/99
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.